Skip to main content
Log in

Positive solutions of some nonlinear elliptic problems in exterior domains

  • Published:
Archive for Rational Mechanics and Analysis Aims and scope Submit manuscript

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.


  1. Ambrosetti, A., & Rabinowitz, P. H., Dual variational methods in critical point theory and applications. J. Funct. Anal. 14 (1973), 349–381.

    Google Scholar 

  2. Bahri, A., & Coron, J. M., Sur une équation elliptique avec l'exposant critique de Sobolev. C. R. Acad. Sc. Paris 301 (1985), 345–348, and detailed paper to appear.

    Google Scholar 

  3. Benci, V., & Cerami, G. In preparation.

  4. Benci, V., & Fortunato, D., Some compact embedding theorems for weighted Sobolev spaces. Boll. U. M. I. (5), 13 B (1976), 832–843.

    Google Scholar 

  5. Berestycki, H., & Lions, P. L., Nonlinear scalar field equations. I. Existence of a ground state. Arch. Rational Mech. Anal. 82 (1983), 313–346.

    Google Scholar 

  6. Berestycki, H., & Lions, P. L., Nonlinear scalar field equations. II. Existence of infinitely many solutions. Arch. Rational Mech. Anal. 82 (1983), 347–376.

    Google Scholar 

  7. Brezis, H., & Lieb, E., A relation between pointwise convergence of functions and convergence of functionals. Proc. Amer. Math. Soc. 88 (1983), 486–490.

    Google Scholar 

  8. Coffman, C. V., Uniqueness of the ground state solution for Δuu + u 3 = 0 and a variational characterization of the other solutions. Arch. Rational Mech. Anal. 46 (1972), 81–85.

    Google Scholar 

  9. Coffman, C. V., & Marcus, M. M., Existence theorems for superlinear elliptic Dirichlet problems in exterior domains. Preprint.

  10. Coron, J. M., Topologie et cas limite des injections de Sobolev. C. R. Acad. Sci. Paris 299 (1984), 209–212.

    Google Scholar 

  11. Esteban, M. J., & Lions, P. L., Existence and non-existence results for semilinear elliptic problems in unbounded domains. Proc. Royal Edinbourgh Soc. 93 A (1982), 1–14.

    Google Scholar 

  12. Gidas, B., Ni, W. M., & Nirenberg, L., Symmetry of positive solutions of nonlinear elliptic equations in ℝN. Mathematical Analysis and Applications, Part A, Advances in Mathematics Supplementary Studies, vol. 7 A, Academic Press (1981).

  13. Hempel, J. A., Multiple solutions for a class of nonlinear boundary value problems. Indiana Univ. Math. J. 20 (1971), 983–996.

    Google Scholar 

  14. Hofer, H., Variational and topological methods in partially ordered Hilbert spaces. Math. Ann. 261 (1982), 493–514.

    Google Scholar 

  15. Lions, P. L., La méthode de concentration-compacité en calcul de variations. Séminaire Goulaouic-Meyer-Schwartz 1982–83, Exposé XIV, (Février 1983). École Polytechnique Palaiseau.

  16. Lions, P. L., The concentration-compactness principle in the Calculus of Variations —The locally compact case—Part I. Ann. Inst. H. Poincaré—Analyse Nonlinéaire 1 (1984), 109–145.

    Google Scholar 

  17. Lions, P. L., The concentration-compactness principle in the Calculus of Variations. The locally compact case. Part II. Ann. Inst. H. Poincaré. Analyse Nonlinéaire 1 (1984), 223–283.

    Google Scholar 

  18. Lions, P. L., Solutions of Hartree-Fock equations for Coulomb systems. Preprint n. 8607 CEREMADE.

  19. McLeod, K., & Serrin, J., Uniqueness of solutions of semilinear Poisson equations. Proc. Natl. Acad. Sci. U. S. A. 78, n. 11 (1981), 6592–6595.

    Google Scholar 

  20. Pohožaev, S., Eigenfunctions of the equation Δu + λf(u). Soviet Math. Doklady 6 (1965), 1408–1411.

    Google Scholar 

  21. Rabinowitz, P. H., Variational methods for nonlinear eigenvalue problems, Eigenvalues of Nonlinear Problems. (G. Prodi, Ed.), C. I. M. E., Edizioni Cremonese, Roma, 1975, 141–195.

    Google Scholar 

  22. Rabinowitz, P. H., Théorie du degré topologique et applications à des problèmes aux limites nonlinéaires. Notes. Lab. Analyse Numerique, Un. Paris VI, n. 75010 (1975).

  23. Strauss, W. A., Existence of solitary waves in higher dimensions. Comm. Math. Phys. 55 (1977), 149–162.

    Google Scholar 

  24. Struwe, M., A global compactness result for elliptic boundary value problems involving limiting nonlinearities. Math. Z. 187 (1984), 511–517.

    Google Scholar 

Download references

Author information

Authors and Affiliations


Additional information

Communicated by H. Brezis

Rights and permissions

Reprints and permissions

About this article

Cite this article

Benci, V., Cerami, G. Positive solutions of some nonlinear elliptic problems in exterior domains. Arch. Rational Mech. Anal. 99, 283–300 (1987).

Download citation

  • Received:

  • Issue Date:

  • DOI: